The Dangers of Injecting, Snorting, & Smoking Heroin
There are multiple ways to abuse drugs and alcohol, none of them good, or beneficial, or safe in any way. As the years go by and the drug culture changes, addicts, alcoholics, and substance abusers are constantly coming up with newer and even more dangerous ways to use drugs than methods that were used in years past.
One drug that has multiple methods of use is heroin. Can you smoke heroin? Yes. Can you snort heroin? Yes. Are a lot of heroin addicts currently smoking heroin? Yes. Is it any safer than injecting heroin? No, not really.
The list of damaging effects from smoking or snorting heroin is long, and all of these effects are very serious. For example, just a brief glimpse of some of the effects of snorting or smoking heroin are:
- Irritation and inflammation of the nasal tissues and passages.
- Greater susceptibility and likelihood to contract sinusitis and other infections.
- Respiratory complications that can be so severe that they even cause death.
- Lung damage that is often permanent.
- Intestinal damage that is also often permanent and just as damaging.
- Finally, whenever someone snorts or smokes heroin, they always run the risk of overdose due to the delay in the amount of time it takes the heroin to reach the brain, which is not the case with IV drug use.
IV heroin use is also very dangerous. It can also cause overdoses. However, IV heroin use is more fast-acting, whereas snorting or smoking heroin takes longer to really sink in. Because of this time lag, people often take far more than they should because they are “waiting” for the drug high to kick in. They erroneously think that taking more of the drug will create the high faster, when really they just haven’t waited long enough yet. The end result is that they take too much, they overdose, and they often die.
Signs of a Heroin Overdose
Whether taken intravenously, through snorting, or from smoking it, heroin consumption can often lead to an overdose. Here are some of the common signs of a heroin overdose:
- Abnormally low blood pressure.
- Bluish or grayish nails.
- Nose bleeding from either nostrils or both.
- Breathing difficulty and other respiratory issues.
- Tongue discoloration, swelling, and pain.
- Depression, suicidal thoughts, and overall misery.
- Disoriented coordination, and an inability to engage in proper movement.
- Paranoia, anxiety, fear, and nervous hysteria.
- Coma, often leading to death.
Heroin Drug Rehab in Oklahoma
Do you or someone you know have an addiction to heroin and a need to go to rehab in Oklahoma? Drug and alcohol addiction is a harsh crisis, but it does not have to be this way. With the proper addiction treatment center, anyone who is addicted to heroin, no matter how bad their habit is, can and will come out winning in the long run and be totally heroin-free.
Narconon Arrowhead, a drug and alcohol rehab center in Oklahoma, is an excellent choice for removing addiction for life. This treatment program focuses on using a unique and workable approach to finding freedom from heroin addiction and for ridding it from a person’s life once and for all. The Narconon Arrowhead rehab center utilizes the Narconon addiction treatment program, which is a natural, holistic, and alternative approach to addiction rehabilitation. The Narconon program has been in use for over fifty years and has saved thousands upon thousands of individuals from addiction.
If you or someone you know needs help with heroin addiction or with any addiction for that matter, call Narconon Arrowhead today.